Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 4, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 15, 2009, 3:56 AM CST. It took effect at Jan 15, 2009, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 3:56 AM CST (09:56 UTC)
- In effect from
- Jan 15, 2009, 6:00 PM CST
- Expired
- Jan 16, 2009, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
214 WHUS74 KMOB 150956 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 356 AM CST THU JAN 15 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT FOE THE COASTAL WATERS OF ALABAMA AND NORTHWEST OUT TO 60 NM INCLUDING MOBILE... .A STRONG ARCTIC COLD FRONT WILL SOUTH OVER THE MARINE AREA LATER TODAY AND TONIGHT. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY LATE THIS MORNING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. NORTHERLY WINDS AND SEAS WILL BUILD LATE SUNDAY INTO MONDAY AS ANOTHER COLD FRONT MOVES SOUTH ACROSS THE REGION.. GMZ630-650-655-670-675-160400- /O.NEW.KMOB.SC.Y.0004.090116T0000Z-090116T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 356 AM CST THU JAN 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY. A STRONG ARCTIC COLD FRONT WILL SOUTH OVER THE MARINE AREA LATER TODAY AND TONIGHT. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY LATE THIS MORNING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. NORTHERLY WINDS AND SEAS WILL BUILD LATE SUNDAY INTO MONDAY AS ANOTHER COLD FRONT MOVES SOUTH ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
638 WHUS74 KMOB 152150 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 350 PM CST THU JAN 15 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TONIGHT FOE THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE... .NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. GMZ630-650-655-670-675-160600- /O.CON.KMOB.SC.Y.0004.090116T0000Z-090116T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 350 PM CST THU JAN 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
746 WHUS74 KMOB 152221 CCA MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 350 PM CST THU JAN 15 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY... .NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. GMZ630-650-655-670-675-160600- /O.CON.KMOB.SC.Y.0004.090116T0000Z-090116T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 350 PM CST THU JAN 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD AND BECOME GUSTY THIS EVENING THROUGH FRIDAY MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF. NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
847 WHUS74 KMOB 160411 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1011 PM CST THU JAN 15 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY... .NORTHERLY WINDS BETWEEN 20 AND 25 KNOTS WITH OCCASIONAL HIGHER GUSTS NEAR SHORE WILL PERSIST OVERNIGHT. SEAS BUILDING TO BETWEEN 5 AND 7 FEET NEAR SHORE AND UP TO 8 FEET WEEL OFFSHORE WILL BEGIN TO SUBSIDE DURING THE DAY FRIDAY AS WINDS DIMINISH. GMZ630-650-655-670-675-161215- /O.CON.KMOB.SC.Y.0004.000000T0000Z-090116T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1011 PM CST THU JAN 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. NORTHERLY WINDS BETWEEN 20 AND 25 KNOTS WITH OCCASIONAL HIGHER GUSTS WILL DIMINISH BY LATE MORNING FRIDAY. SEAS BETWEEN 5 AND 8 FEET LATER TONIGHT WILL SUBSIDE SLOWLY AFTER THE WINDS DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
369 WHUS74 KMOB 161229 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 629 AM CST FRI JAN 16 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY... .A STRONG ARCTIC RIDGE OF HIGH PRESSURE WILL MAINTAIN A STRONG OFFSHORE FLOW AND MODERATE SEAS THROUGH THE REMAINDER OF THE MORNING. GMZ630-650-655-670-675-161800- /O.CON.KMOB.SC.Y.0004.000000T0000Z-090116T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 629 AM CST FRI JAN 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHERLY WINDS BETWEEN 20 AND 25 KNOTS WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE THROUGH 9 AM. ALTHOUGH PREVAILING WINDS ARE FORECAST TO DECREASE BY LATE IN THE MORNING...OCCASIONAL WIND GUSTS BETWEEN 20 AND 25 KNOTS WILL BE LIKELY THROUGH NOON. SEAS BETWEEN 4 AND 7 FEET ARE FORECAST. WINDS DECREASE AND SEAS SUBSIDE BY AFTERNOON AS THE STRONG HIGH TO THE NORTH SLIDES MORE TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 11:30 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 14, 11:30 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST WED JAN 14 2009
.AVIATION UPDATE FOR 15/06Z...CONTINUE VFR WITH SOME CIRRUS POSSIBLE
THURSDAY MORNING AS THE NEXT FRONT EASES ACROSS THE AREA AND
DISSIPATES AS HIGH PRESSURE BRIDGES ACROSS THE FRONT. SOME GUSTY
NORTHERLY WINDS EARLY WITH WINDS DIMINISHING IN THE AFTERNOON AND
INCREASING A BIT AFTER DARK THURSDAY. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 28 51 20 44 / 05 05 05 05
PENSACOLA 32 53 23 49 / 05 05 05 05
DESTIN 35 53 27 48 / 05 05 05 05
EVERGREEN 25 47 19 42 / 05 05 05 05
WAYNESBORO 25 45 17 41 / 05 05 05 05
CAMDEN 27 45 18 40 / 05 05 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR
THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...AND WILCOX.
FIRE WEATHER WATCH FROM 9 AM FRIDAY TO 9 PM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 8 AM FRIDAY TO MIDNIGHT SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
HARD FREEZE WARNING FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...HARD FREEZE WATCH FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Jan 14, 10:03 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1003 PM CST WED JAN 14 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-160400- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1003 PM CST WED JAN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND THURSDAY. A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE AREA AROUND SUNRISE THURSDAY AND ON OVER THE NORTHERN GULF DURING THE MORNING. NORTHERLY WINDS OVER THE MARINE AREA WILL INCREASE AND A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY THURSDAY AFTERNOON. MINOR RIVER FLOODING WILL CONTINUE TODAY ACROSS SOUTHWEST ALABAMA ALONG PORTIONS OF THE TOMBIGBEE RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY. A VERY COLD ARCTIC AIRMASS WILL SETTLE ACROSS THE NORTHERN GULF COAST THURSDAY NIGHT INTO FRIDAY MORNING. A HARD FREEZE WARNING IS IN EFFECT FOR AREAS GENERALLY NORTH OF INTERSTATE 10 THURSDAY NIGHT. LOW TEMPERATURES FALLING INTO THE UPPER TEENS TO LOWER 20S BY FRIDAY MORNING. COLD ARCTIC AIR WILL REMAIN THROUGH SATURDAY MORNING... WITH ANOTHER HARD FREEZE LIKELY OVER THE SAME AREAS FRIDAY NIGHT. SATURDAY MORNING LOW TEMPERATURES ARE FORECAST TO BE COLDER OVER THE EAST AND NORTHEAST SECTIONS OF THE AREA....WITH LESS WIND FRIDAY NIGHT. LOW TEMPERATURES SATURDAY MORNING WILL BE MORE VARIABLE WITH THE LIGHTER WINDS. THE COLD BUT VERY DRY AIR MASS WILL ENHANCE THE RISK FOR WILDFIRES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH THURSDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:44 PM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 36 hr |
| Jan 15, 4:41 AM CST | Hard Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 7 hr |
| Jan 15, 6:08 AM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 42 hr |
| Jan 15, 12:10 PM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 45 hr |
| Jan 15, 2:42 PM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 38 hr |
| Jan 15, 6:08 AM CST | Red Flag Warning | MOB | 12 hr |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.